Rasagiline tablets


#1

Hi I was put on Azilect Rasagiline 1mg when I was diagnosed in February this year and it seems the longer I'm taking them the stiffer I get I take it 7 in the morning and by 10 ish I am starting to stiffen up I also take Propraolol10mg three times a day for the tremors yet when it gets to 7 ish in the evening the stiffness seems to fade of which I find strange I am just about to start taking Sinemet 12.5 mg/50mg one  three times a day and wondered if that would help relieve those symptoms during the day

has anybody suffered with similar problems with rasagiline tablets sorry if I'm going over old ground hear

many thanks Colin


#2

Colin,

I'm not a doctor, but I think what is happening is this.

At your early stage, your body is still producing some dopamine. As the disease progresses the short-fall increases and it is common for the medication to be increased over time.

Rasagiline is a long lasting drug with a fairly constant benefit. 1mg of rasagiline is "worth" about 100mg of levodopa in Sinemet.

I don't think the rasagiline is causing your stiffness. Rather it is likely to be reducing your stiffness, but unfortunately not by enough to eliminate it.

You report you are OK between 7 and 10 in the morning. This I suspect comes from your body storing dopamine while you are sleeping.

The Sinemet is likely to reduce the stiffness, but it is short lasting, so you may have "off" periods between doses.

John


#3

Hi John 

thanks for your reply that's very interesting & helps me to understand things a little better.it just seemed strange that for the first month and up to the end of the second month the Rasagiline  didn't seem to be doing anything & made me wonder why I was taking it still had my normal stiffness & then I started getting steadily worse as I went on & your right John I do have better days just seem to forget them when you feel so bad on your worse days 

it just seems to have happened so quickly I get so stiff muscles feel so week no energy and can't seem to motivate myself no matter how I try just walking round the flat takes it out of me and have to sit down again & then towards the end of the day it feels like I can do a little more .Still I'll see what happens now I'm on Sinemet  Many Thanks Colin


#4

                Colin

                           My wife has all the symptoms/problems that you have . She takes 4 sinemet a day and is about to start Rasagiline 1 a day.All PD meds seem to effect different people in different ways......my wife and you will be on the same meds so lets hope they bloody work

                         All the best...Billywhizz


#5

Hi Billywhizz

sorry to hear your wife is going through a similar thing to me its not good and i hope she starts feeling a lot better once she starts on Rasagiline. Today has been a good day compared to last few days not perfect but better so fingers crossed and possibly not wise to speak to soon

Take Care Colin


#6

Hi, just seen your note.  I started on resigiline 2 weeks ago. I also take stalevo 75mg x 5 times each day. The last few days I have felt awful...I feel as if I have been hit by a bus.   I am really stiff and my mobility has got worse, with me falling over a lot more.....will this get better..I hope so...I dont know what to do next.

 


#7

Hi swot I'm sorry to hear your going through a similar problem I'm not really able to give you any advice regarding this problem I can only speak from my experience at this moment in time I have only just started on Sinemet with my Resigiline and to be fear I had a better day yesterday and so far to day  I seem to be moving a lot more freely but possibly early day's yet to say about any side effects and as you will hear a lot on hear and I'm shore you know this we all respond differently to medication 

I'm shore one of the more advanced members will leave a reply now you've put it out there it might pay you to have a word with your parkinsons nurse if you have one

sorry I can't offer any more advice regarding Resagiline other than on it's own it certainly didn't do me any favours 

Take Care Colin  


#8

Hi, I have been diagnosed since March and was initially put on Mirapexin 0.226mg PR tabs once a day. Felt awful after taking for about a week, persevered with tabs for about 6 weeks. At this point I stopped taking them as I had a neuro appointment in two weeks. My neuro changed my meds to rasgiline 1mg once a day, have not felt unwell since taking but the tabs have had minimal effect on my symptoms (right hand tremor and stiffness in right leg and right shoulder). My neuro has talked about going on to levodopa if symptoms don't improve. Not sure that I want to go to the gold standard drug too soon. Any thoughts from people who have more experience of parkinson drugs. This my first post so any info would be really appreciated.

Steve

   


#9

Hi Birdbrain, that's tough: meds that make you feel worse. If rasagiline doesn't work, and what is a really low dose of pramipexole (Mirapexin) make you feel bad, there probably is only levodopa left.

But that's not necessarily all bad. A  recent study showed that starting with ldopa has no better or worse outcomes over time than trying to stave off that moment with drugs like pramipexole.

And certainly I found my levodopa to be amazing! Really good symptom control, so much so that I didn't go above the starter dose of 50/12.5mg three times a day, which is apparently supposed to be diddly squat.

And, I'm a firm believer in enough drugs now - there's no point in waiting.

But that's just my experience.

Cheers

Semele


#10

Hi Semele, thanks for your positive comments, its great to get another view. Your right it's best to have a good quality of life know rather than to wait. 

Regards,

Steve